Hail, Gwinnett
- When
- July 20, 7:45 PM EST to 7:50 PM EST
- Where
- Gwinnett County, Lawrenceville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.950, -83.983
The public reported penny-sized hail.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 20, 4:30 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SUN JUL 20 2003 250 PUBLIC FORECAST DISCUSSION... ISOLATED CONVECTION IS POSSIBLE EARLY THIS EVENING...BUT SHOULD DIE OFF RAPIDLY WITH THE SETTING SUN. CHANCES FOR PRECIPITATION GET BETTER AS WE MOVE INTO TUESDAY AS THE UPPER TROUGH ACROSS THE EASTERN U.S. DEEPENS AND SHARPENS UP A BIT. WEAK SURFACE TROUGH SAGS INTO THE TENNESSEE VALLEY BY TUESDAY ALSO. BEST CHANCE OF RAIN APPEARS TO BE TUESDAY NIGHT INTO EARLY WEDNESDAY AS A SURFACE LOW DEVELOPS ALONG THE WEAK FRONT ACROSS THE SOUTHERN APPALACHIANS AND MOVES NORTHEAST INTO THE MID ATLANTIC AND NORTHEAST. THIS DRIVES THE FRONT INTO SOUTH GEORGIA...ENHANCING SURFACE LIFT. CURRENT TRENDS FOR THE EXTENDED NOT CHANGED MUCH FOR THIS FORECAST AS MUCH DRIER AIRMASS MOVES IN BEHIND THE FRONT FOR THE END OF THE WEEK UNDER WEAK HIGH PRESSURE ALOFT. UPPER FLOW PROGGED TO TURN MORE SOUTHWESTERLY BY DAY 7 AS UPPER RIDGE SPLITS AND WEAK TROUGHINESS BEGINS DEVELOPING ACROSS THE EASTERN U.S. WILL INTRODUCE SCATTERED DIURNAL POPS BACK INTO THE FORECAST DAY 7 AS MOISTURE HAS RETURNED ON SOUTHWEST FLOW BY THEN. TEMPERATURES SEASONAL THROUGH THIS FORECAST. .PRELIMINARY POINT TEMPS/POPS... KATL 71 91 71 87 / 20 20 30 50 KAHN 70 90 71 87 / 20 20 30 50 KGVL 68 88 69 84 / 20 20 30 50 KRMG 69 91 70 88 / 20 20 30 50 KCSG 73 92 73 89 / 20 30 30 40 KMCN 72 92 72 90 / 20 30 30 40 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. AVIATION FORECAST DISCUSSION... WIDELY SCATTERED SHOWERS/TSTORMS ACROSS COUNTY WARNING AREA SHOULD DIE WITH LOSS OF AFTERNOON HEATING. EXPECT SCATTERED TO BKN CLOUDS 1 TO 2 THOUSAND FEET TO DEVELOP LATE NIGHT/EARLY MORNING...WITH LIFR CIGS POSSIBLE AT TAF SITES THAT RECEIVED RAIN. WIDESPREAD VSBYS 5-6 IN HAZE THIS EVENING...LOWERING 1 TO 3 MILES IN FOG DURING THE EARLY MORNING. FOG AND LIFR CIGS BURNING OFF BY 14Z BUT LOOK FOR VSBYS 4 TO 6 MILES IN HAZE...AND SCT TO BKN CLOUDS 2 TO 3 THOUSAND FEET THROUGH LATE MORNING. 20/49
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED THUNDERSTORMS EXPECTED TODAY. .SYNOPSIS... A WEAK FRONTAL BOUNDARY REMAINS ACROSS NORTH GEORGIA TODAY. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. CAPES WILL BE INCREASING TO AROUND 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. HOWEVER...WITH DRIER MID LEVEL AIR OVER THE AREA...THUNDERSTORMS WILL BE ISOLATED. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM 3 PM TO 8 PM. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THURSDAY. SOME THUNDERSTORMS COULD BECOME SEVERE ON TUESDAY AS AN UNSEASONABLY STRONG COLD FRONT APPROACHES THE AREA. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
GAZ016-202100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 PM EDT SUN JUL 20 2003 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE COUNTY UNTIL 500 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF HELEN...MOVING SOUTHEAST AT 5 MPH. THIS STORM WAS PRODUCING VERY HEAVY DOWNPOURS THAT MAY RESULT IN FLOODING OF ROADS AND DRAINAGE SYSTEMS. ALSO...THE STORM MAY PRODUCE SMALL HAIL AND VERY GUSTY WINDS. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA AROUND 500 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
GAZ058-059-071-072-082-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 PM EDT SUN JUL 20 2003 ...SIGNIFICANT WEATHER ALERT FOR INTENSE LIGHTNING...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS IN BIBB...JONES...MONROE...BUTTS AND JASPER COUNTIES UNTIL 600 PM EDT... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS FROM BETWEEN JACKSON AND MONTICELLO SOUTH TO NEAR MACON. THESE STORMS WERE PRODUCING INTENSE CLOUD-TO-GROUND LIGHTNING. LOCALLY HEAVY DOWNPOURS MAY RESULT IN FLOODING OF STREETS AND DRAINAGE SYSTEMS. THE THUNDERSTORMS WERE NEARLY STATIONARY. MOVE INDOORS TO AVOID LIGHTNING STRIKES. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 600 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The Atlanta radar (KFFC), 85 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The public reported penny-sized hail.
The Morgan county Emergency Management Director reported penny-sized hail.
The Morgan county Emergency Management Director reported that several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334636, 5334696, 5334697.